Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Diagnosed with pneumonia, had drips of levaquin. What is medical terminology for upper lobe infiltrate?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
What does right upper lobe infiltrate mean? I was in hospital 3 days last week diagnosed with pneumonia. This was on my discharge paper. I had 3 IV drips of Levaquin. Dr prescribed same by mouth for 10 more days. On my follow up visit to doctor's office I saw his partner who said only 5 days of Levaquin. What is the protocol for treating pneumonia with Levaquin? I am 86 yrs old. Have had pneumonia 3 times before. Thank you.
Posted Mon, 1 Jul 2013 in Lung and Chest disorders
Answered by Dr. Chobufo Ditah 1 hour later
Hi and thanks for this query.

I am Dr. Ditah and I feel honored having the opportunity to answer your health questions today. I am so sorry to hear you have pneumonia and have had it thrice before. I am however happy that you are receiving treatment and feeling better already.

Infiltrates represent lung changes consistent with the diagnosis of pneumonia on Chest X-Rays or CT scans. Right upper lobe describes the location of this infiltrate. So this is where the lung tissue is infected.

The duration of treatment of pneumonia with levaquin is not a standard number of days. It varies depending on the severity of the condition as perceived by your treating doctor. It could be administered for 5-14days depending on the severity of the disease and the germ responsible .
I will advise you to stick with what the first doctor prescribed because he saw you when you were still very sick and could tell how severe this was to make the right duration suggestions to you. also, given your age of 86 and your history of 3 previous pneumonia infections, I will side with him on treating you very well over this duration. However, you may want to call him and ask if this were truly his decision to treat for this long and what his reasons were, too.

As a reminder, please remember to drink much water as you take this drug so as to limit the side effects.

I hope this answers your questions and provide guidance on how to continue.
Please, feel free to return to me and ask for more information if need be.
I wish you a speedy recovery and good health.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor